Texas, 2007

Hail in Texas, March 13, 2007

March 13, 2007 · NWS BRO · 1 event in 1 county or zone

Isolated severe thunderstorms over Jim Hogg county produced large hail and gusty, but not damaging, winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BRO wrote it up.

Isolated severe thunderstorms over Jim Hogg county produced large hail and gusty, but not damaging, winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before the first event at Mar 13, 7:30 PM CST, 2 hours 53 minutes earlier.

Area forecast discussion, Mar 13, 7:30 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
830 PM CDT TUE MAR 13 2007

.DISCUSSION...SEVERE WEATHER RAGING ACROSS THE CRP CWFA AT THIS TIME
...WHILE THE BRO CWFA REMAINS CLEAR AND CALM. THIS TREND EXPECTED TO
CONTINUE THROUGH TONIGHT...BUT WILL MAINTAIN ISOLATED RAIN CHANCES
IN CASE ANY ACTIVITY DOES FORM OVER DEEP SOUTH TEXAS IN ADVANCE OF
THE MID-LEVEL LOW PRESSURE SYSTEM MOVING EAST THROUGH CENTRAL TEXAS
RIGHT NOW.
&&

.MARINE...TOR WATCH #61 ISSUED OVR CRP CWA THRU 2 AM WED...AS
DYNAMICS INDUCED BY EAST MVG UPPER LOW REMAIN CONFINED TO AREA NORTH
AND NORTHEAST OF THE RGV AND LWR TX GULF WATERS. MDLS INFER THAT
OUTFLOWS FM STRONG CONVECTION COULD GENERATE STRONG TSTMS FURTHER
SOUTH...NEAR NRN KENEDY COUNTY BY DAWN...AND CONTINUE ACCELERATING
EAST INTO OUR NRN GULF WATERS. GENERALLY...THE FLOW IS NOT CONDUCIVE
FOR BACK-BUILDING AND DIGGING OF CONVECTION OVRNGT...AND GENERAL
THINKING IS THAT OUR MARINE AREAS WILL SHOW LITTLE EFFECT OF THIS
AGGRESSIVE SQUALL LINE CURRENTLY EXPERIENCED NORTH OF CRP. WINDS
WILL REMAIN FROM THE SOUTHEAST AROUND 15 KNOTS OVERNIGHT...EXCEPT
FOR BRIEF GUSTY WINDS AND CHOPPY SEAS AROUND OUTFLOWS OR STRAY TSTMS
MVG QUICKLY EAST ALONG NRN KENEDY COUNTY MARINE AREAS BY DAWN.
OTHERWISE SEAS ARE EXPECTED TO REMAIN AROUND 3 FEET OFFSHORE THROUGH
THE WEEKEND. WINDS WILL BRIEFLY TURN TO THE NORTHEAST ON FRIDAY WITH
A WEAK FRONT...BUT WILL QUICKLY RETURN TO THE SOUTHEAST BY SATURDAY.
&&

.AVIATION...CLOUD COVER HAS THINNED OVER REGIONAL AERODROMES WITH
MVFR OVRNGT WITH SHORT DURATION IFR FM CIGS AROUND 12Z. VFR 15Z WED
AND BEYOND IN STRONG SOUTHERLY FLOW OF 17G27KTS.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  69  83  69  85 /  10   0   0   0
BROWNSVILLE          68  84  68  88 /  10   0   0   0
HARLINGEN            67  86  66  90 /  10   0   0   0
MCALLEN              67  87  67  90 /  10   0   0   0
RIO GRANDE CITY      67  88  66  91 /  10   0   0   0
SOUTH PADRE ISLAND   70  81  69  81 /  10   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SYNOPTIC/GRIDS...TOMASELLI/66
MARINE/AVIATION/MESO...PHILO/58
Hazardous weather outlook, Mar 13, 9:07 PM CST, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1007 PM CDT TUE MAR 13 2007

TXZ248>257-150315-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1007 PM CDT TUE MAR 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

STRONG THUNDERSTORMS ARE MOVING EAST ALONG THE NORTHERN BOUNDARY
OF THE COUNTY WARNING AREA. SOME OF THIS ACTIVITY MAY MOVE INTO
DEEP SOUTH TEXAS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Mar 13, 9:52 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1052 PM CDT TUE MAR 13 2007

TXZ249-140500-
JIM HOGG-
INCLUDING THE CITY OF...HEBBRONVILLE
1052 PM CDT TUE MAR 13 2007

...STRONG THUNDERSTORM WILL MOVE NEAR OR OVER HEBBRONVILLE WITHIN
THE NEXT HOUR...

A STRONG THUNDERSTORM WITH A HISTORY OF STRONG GUSTY WINDS AND
SMALL HAIL WAS MOVING SOUTHEAST FROM WEBB COUNTY TOWARD
HEBBRONVILLE AT 1045 PM. THIS STORM SHOULD MOVE THROUGH WITHIN THE
NEXT HOUR. RESIDENTS SHOULD BE PREPARED TO TAKE SHELTER SHOULD
THIS STORM BECOME SEVERE.

54

The radar

The Corpus Christi radar (KCRP), 127 km away, was scanning. The volume nearest the first event began at 04:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jim Hogg

When
March 13, 10:23 PM CST
Where
Jim Hogg County, 0.61 mi W of Hebbronville
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
27.320, -98.690

Spotters with the Hebbronville Fire Department reported hail the size of pennies.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 22993.